Cold/Wind Chill, Armstrong
- When
- November 6, 5:00 AM CST to 8:00 AM CST
- Where
- Armstrong forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.965, -101.357 (the zone’s center; the record gives no point)
Overnight low of 30 at Claude.
A cold front moved through the Texas Panhandle during the early morning hours of the 6th. The cooler post frontal airmass allowed temperatures to reach freezing prior to sunrise on the 6th.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A cold front moved through the Texas Panhandle during the early morning hours of the 6th. The cooler post frontal airmass allowed temperatures to reach freezing prior to sunrise on the 6th. These subfreezing temperatures threatened sensitive vegetation during the growing season. Overnight low temperatures ranged from 29 degrees at McLean (Gray County) to 31 degrees at Panhandle (Carson County). After sunrise on the 6th, temperatures quickly warmed above freezing by 8:00 AM CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Nov 6, 4:58 AM CST, 2 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
458 AM CST WED NOV 6 2013
.DISCUSSION...
FAIRLY TRANQUIL WEATHER IS EXPECTED ACROSS THE TX AND OK PNHDLS THRU
NEXT TUESDAY. BELOW NORMAL TEMPS ARE FORESEEN TODAY COURTESY OF A
COOL SFC RIDGE OF HIGH PRESSURE BUILDING INTO THE AREA IN THE WAKE OF
YESTERDAYS COLD FRONTAL PASSAGE. HAVE LEFT FREEZE WATCH INTACT FOR
THE 6 COUNTIES IN THE SERN TX PNHDL FOR LATE TONIGHT INTO THURSDAY
MORNING AS LOW TEMPS ARE EXPECTED TO FALL IN TO THE UPPER 20S TO
AROUND 30 DEGREES.
BREEZY TO WINDY CONDITIONS ARE SLATED FOR FRIDAY AS A SFC TROF OF LOW
PRESSURE DEEPENS ALONG ERN SLOPES OF THE ROCKIES IN ADVANCE OF A
WEAK COLD FRONT...WHICH SHOULD SLIDE ACROSS THE SRN HIGH PLAINS LATE
FRIDAY NIGHT AND SATURDAY. MEDIUM RANGE MODELS DEPICT THE NEXT DRY
COLD FRONT MAY ATTEMPT TO BRIEFLY BACK INTO THE AREA AROUND MONDAY.
HOWEVER...THEY ARE NOT VERY ENTHUSIASTIC WITH A STRONG PUSH OF COLD
AIR AS THEY TAKE THE BRUNT OF THE COLD AIRMASS TO THE E AND NE OF THE
REGION. WILL BE SOMETHING TO WATCH DURG THE NEXT SEVERAL DAYS IN THE
EVENT MODELS CHANGE THEIR TUNE. FOR THIS PCKG...LEANED WITH A ECMWF
AND GFS COMPROMISE FOR LATE PERIODS.
ANDRADE
&&
.FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE FRIDAY AFTERNOON
ACROSS WESTERN AND CENTRAL PARTS OF THE OKLAHOMA AND TEXAS PANHANDLES
DUE TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH SOME HIGHER GUSTS ALONG
WITH FORECAST MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 15 AND 20
PERCENT. NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE
ANTICIPATED FROM SATURDAY THROUGH NEXT TUESDAY AT THIS TIME.
ANDRADE
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 58 29 63 34 69 / 0 0 0 0 0
BEAVER OK 56 28 63 33 70 / 0 0 0 0 0
BOISE CITY OK 56 25 61 33 70 / 0 0 0 0 0
BORGER TX 58 32 64 38 72 / 0 0 0 0 0
BOYS RANCH TX 58 28 63 33 71 / 0 0 0 0 0
CANYON TX 58 28 63 33 68 / 0 0 0 0 0
CLARENDON TX 59 30 65 35 70 / 0 0 0 0 0
DALHART TX 57 24 62 30 72 / 0 0 0 0 0
GUYMON OK 59 27 64 33 73 / 0 0 0 0 0
HEREFORD TX 58 27 63 31 68 / 0 0 0 0 0
LIPSCOMB TX 56 28 64 34 69 / 0 0 0 0 0
PAMPA TX 57 28 63 35 70 / 0 0 0 0 0
SHAMROCK TX 59 30 66 36 69 / 0 0 0 0 0
WELLINGTON TX 60 31 67 36 71 / 0 0 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR THE
FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
DONLEY...GRAY...WHEELER.
OK...NONE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 732 PM CST TUE NOV 5 2013 OKZ001>003-TXZ001>020-061300- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 732 PM CST TUE NOV 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FREEZE WATCH IS IN EFFECT FOR THURSDAY MORNING AS TEMPERATURES WILL DROP BELOW FREEZING FOR THE FIRST TIME THIS SEASON ACROSS THE SOUTHEASTERN TEXAS PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. COCKRELL
The national radar mosaic for the moment the first event began.
3 cold/wind chill. Local standard time, as filed.
Overnight low of 30 at Claude.
Overnight low of 31 at Panhandle.
Overnight low of 29 at McLean.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, November 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 477234, 477235, 477236.